Citation: Sean Armitage. "Skating the Thin Ice of the New Day: An Experience with Zopiclone (Imovane), Citalopram (Celexa) & Cannabis (exp57083)". Erowid.org. Jul 23, 2010. erowid.org/exp/57083
I thought I might give a report on my unusual mixtures of drugs since I can never really find people taking the same things at the same time. Let's start off with the basics:
Zopiclone - Comes in 7.5mg tablets (blue) here in New Zealand. They are used in the treatment of insomnia, slowing down activity in the brain so one can doze off to la la land.
Citalopram - Come in 20mg, round tablets (white) in New Zealand. They are used in the treatment of depression and are classified as SSRI's (selective serotonin re-uptake inhibitors).
Marijuana - Some of the local AK-47 variety. New Zealand weed is very potent. I visited my home country (Canada) a few years ago and found the weed there had nothing on the stuff grown here.
Beforehand: Anyways, it was my 20th birthday so we decided to get wasted, being Uni students with nothing better to do. I had went out the previous night with my friend and drank quite a bit, but was feeling ok in the morning. I went to my doc to have my prescription re-filled since I was running out of Citalopram. Since he had prescribed me Zopiclone before, he gave me some when I asked for it, even though I had always faked my insomnia just to get the stuff. At this time I had just stopped using Citalopram for my depression, having just broken up with my gf, convinced she was the making of my sadness.
The Drug Taking: I headed back to my flat around 1:30 pm to share my new found drug wealth with my friends. We had all been stoners for years, but nowadays we were tending to get into harder substances and experimentation, since weed was getting a bit boring. We cut up some Zopiclone and Citalopram (1 pill of each for 4 of us) and chopped it into a fine powder before snorting it. We waited 30 minutes for effects, when my friends said they felt rather tired and relaxed. I was used to both drugs so I popped 2 more Citalopram and another half a Zopiclone. After another 30 minutes I too felt rather tired and sat down for 2 hours to play some Battlefield 2.
I had never taken this much Zopiclone before and felt rather drowsy. As I was sitting playing BF 2, I felt my hands moving over the keyboard and mouse as if on their own, disconnected from my body. My whole body felt numb and limbs felt heavy, but I managed to stay awake. I had basically no thoughts, acting much like a zombie. Whenever somebody was blown sky high by a rocket, I'd just crack up laughing for awhile and then get back to the game.
Around 4 pm - 2 1/2 hours after the first dose - effects started to subside, my mind coming back to life but still feeling rather drowsy. I went into our lounge and found my friends smoking up and listening to Zeppelin. I thought why not, sat down with them and smoked a few bowls. I had given up weed over a year ago, only smoking it once or so a month because of the paranoia it brought on in me. This time, however, I felt relaxed and even more mellowed out than ever. Absolutely no paranoia. We continued listening to Zeppelin, Floyd and The Doors, when we realised it was 7 pm. We had to head out to my party at my friends place, and everyone was already wondering where we were.
I headed downstairs and had a shower. Since I was the first one to do so, when I got out and dressed, I cut up some more Zopiclone and Citalopram for my friends. I was still buzzing a bit on both the weed and Zopiclone by 7.30. When we were all ready by 8, we all had our snorts of the drugs (1 pill of each) and were ready to head out. This is where things started to go wrong.
I headed downstairs and checked my stash. I realised 2 more pills than what I had dished out were missing. Being that I had just snorted more of the stuff, which was starting to take hold buoyed by yet more pot, I thought I was just being paranoid and ignored it. We headed out on our skateboards.
Now the city I live in has big hills, perfect for bombing on skateboards. My friend and I were way ahead of my 4 other friends, and we arrived at my friends place first. Everyone was there waiting for us. We totally forgot about my other friends behind us and we started the party. 30 minutes later, around 9 pm, my other friends walked in. It had taken them an hour to skate a 10 minute trip, with good reason. One of my friends had totally mangled his face and hands because he bombed down a huge hill and forgot to slow down for the speed bumps at the bottom of the hill. He hit the bumps around 50 kmh and bailed off his board, smashing one side of his head into the pavement. That whole side of his head was black, blue, purple, whatever colour you like. We sat him down and realised he had a concussion, not knowing where he was and kept asking for me, when I was right at his side. It was then that I realised where my other 2 pills had gone that night. Bastard I thought.
By this time, 9:30 pm, I was pretty gone too. I headed into the bathroom, my other friends at the party not being to accepting of drugs, legal or illegal, and popped another zopiclone. The next 30 minutes were pretty hazy, and after that I cannot remember anything. This next part is going on my friends reckoning. I just sat in the single chair for the rest of the night, staring at the walls. People started giving me presents and I would open them and just stare at them with the most glazed over look in my eyes and say 'thanks maaaaaaan'. Occasionally I would laugh at absolutely nothing. Around 10:30 pm I attempted to go to the toilet, but I kept banging into the walls, hardly being able to stand up and looking 'like a zombie'. I wouldn't say anything and just wander off in another stupor til I banged into someone else. Someone finally sat me down around everyone drinking and talking. I, needless to say, did not participate.
Around 11:30 pm my friends started tearing the place apart, throwing chairs and everything that wasn't bolted down at each other. I apparently just stared at everything going around me, not even flinching when something heavy went flying past my face. We eventually left at 12 am to take my friend to the hospital for his skateboarding accident. Since the hospital was close by, we also headed home. I woke up in the morning having no clue how I ended up in my own bed.
Aftermath: My friend had pretty serious injuries. He had fractured his face in 3 places, needing plastic surgery to fix it. He had broken both wrists and nearly dislocated his shoulder. His face was bruised badly for nearly a month afterwards, but made a full recovery in all respects after 3 months.
On the other hand, I was a wreck for the next 2 days. I felt hungover and groggy the first day, preferring to skip Uni and just sleep it off. The second day I woke up with the most horrible depression. I cried for hours on end, thinking I had thrown my life away by breaking up with my gf. Since I now had ample stores of Citalopram, I was very nearly considering committing suicide. I broke open every packet, counted out every pill (216) and thought of taking them. Luckily, I have great friends who were concerned for me, telling me to come over and talk it out with them. I also remembered promising never to try to commit suicide again, being the absolutely stupidest idea ever. I went to a party that night, took absolutely nothing, although people noticed one of my pupils was bigger than the other. Whether this was a side effect of the drug taking (unlikely) or massive crying bout of 4 hours (likely) I don't know. I was back to normal the next day.
I think this happened because I did drugs in a bad frame of mind. I'm sure I used the little serotonin I had in my brain by doing so, then had none left afterwards, leaving me susceptible to depression and suicidal thoughts. Thanks for reading.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.